Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 5, 2017, 6:07 PM CDT for Brown County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 6:07 PM CDT (23:07 UTC)
- Expired
- Aug 5, 2017, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
County Brown County, WI
The radar
The Green Bay radar (KGRB), 15 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989 WWUS83 KGRB 052307 SPSGRB Special Weather Statement National Weather Service Green Bay WI 607 PM CDT SAT AUG 5 2017 WIZ031-038-039-060000- Shawano WI-Outagamie WI-Brown WI- 607 PM CDT SAT AUG 5 2017 ...SPECIAL WEATHER STATEMENT... At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Black Creek, or 18 miles west of Green Bay, moving east at 20 mph. Heavy rainfall, wind gusts to 30 to 40 mph, pea size hail and lightning will be possible with this storm. This strong thunderstorm will be near... Green Bay around 655 PM CDT. Bellevue Town around 700 PM CDT. Other locations impacted by this storm include Nichols, Anston, Briarton, Hofa Park, Rose Lawn, Kunesh, Chicago Corners, Pittsfield, Oneida and De Pere. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4451 8852 4468 8845 4462 8793 4436 8804 TIME...MOT...LOC 2306Z 286DEG 16KT 4457 8836 $$ Kieckbusch
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:42 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 5, 2:42 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 242 PM CDT Sat Aug 5 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 241 PM CDT Sat Aug 5 2017 Latest radar images indicated scattered showers and a few storms continued to develop across the area this afternoon. Latest meso plots indicated surface base capes of 600 to 800 J/KG but the mixed layer capes were only 200 J/KG. Expect scattered showers and storms to continue for the remainder of the afternoon into early this evening, before ending by mid to late evening. Some of the storms could still produce gusty winds to 40 mph and small hail along with locally heavy rain. Later tonight, patchy fog may restrict visibilities, especially across portions of north-central and northeast Wisconsin. On Sunday, expect mostly cloudy skies and increasing chances for showers and storms during the day. Severe thunderstorms are not expected. Otherwise, did not stray far from guidance for lows tonight or highs on Sunday. .LONG TERM...Sunday Night Through Saturday Issued at 241 PM CDT Sat Aug 5 2017 Mostly seasonable weather is in store for northern and central Wisconsin with northwest upper flow and a few shortwave troughs moving through at times. A surface low moving across the northern Ohio Valley Sunday night will probably stay far enough south to keep most of the showers south of the forecast area but kept a chance of showers in the Fox Valley. Then it looks like surface high pressure moves into the Upper Midwest and Great Lakes with pleasant summer weather Monday and Tuesday. An upper trough approaches the region Wednesday as a weak surface cold front moves slowly south. It should be able to produce showers and thunderstorms across the north Wednesday afternoon and evening and across the rest of the area Wednesday night and Thursday. Stronger upper support arrives Friday and Saturday, with the models suggesting the formation of a closed low over northern Minnesota or Upper Michigan Friday night. There could be considerable rain and wind across the western Great Lakes next Saturday and Sunday, but there is a lot of uncertainty, so not smart to be too specific at this point. && .AVIATION...for 18Z TAF Issuance Issued at 1132 AM CDT Sat Aug 5 2017 Scattered cumulus clouds along with scattered showers and some thunderstorm activity can be expected across the region this afternoon into early this evening. Some of the stronger storms could produce wind gusts to around 30 knots, small hail and brief heavy rain. The showers and storms should end by mid to late evening. Later tonight, some patchy fog and low clouds are expected to develop across portions of central and north-central Wisconsin. Any low clouds and fog should burn off by mid morning on Sunday. More showers and storms expected late Sunday morning and Sunday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......RDM AVIATION.......Eckberg
Hazardous weather outlook, Aug 5, 11:29 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1129 AM CDT Sat Aug 5 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061630- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1129 AM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon and early this evening. While severe weather is not expected, some storms could produce wind gusts to 40 mph and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is also a slight chance of thunderstorms Sunday afternoon and evening. Severe weather is not expected. Thunderstorms are possible at times during the middle of next week, but conditions do not appear favorable for severe weather during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-061630- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1129 AM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon into early this evening. Severe weather is not expected, but some storms could produce wind gusts over 30 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is also a slight chance of thunderstorms on Sunday afternoon and evening. Severe weather is not expected. Thunderstorms are possible at times during the middle of next week, but conditions do not appear favorable for severe weather during this period. The storms will pose a hazard to boaters on the lake and bay. Eckberg/RDM
In the hours before
Special weather statement, Aug 5, 2:53 PM CDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Green Bay WI 253 PM CDT Sat Aug 5 2017 WIZ022-040-074-052130- Door-Kewaunee-Southern Oconto County- 253 PM CDT Sat Aug 5 2017 Showers and a few thunderstorms will produce heavy rain and gusty winds as they move across southern Oconto county and the southern bay into Kewaunee and southern Door counties. A quick half inch to inch of rain is possible in a few locations. RDM
Special weather statement, Aug 5, 4:11 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
411 PM CDT SAT AUG 5 2017
WIZ035>038-045-048>050-052230-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Wood WI-Portage WI-
411 PM CDT SAT AUG 5 2017
...THUNDERSTORMS WITH HEAVY RAINFALL LATE THIS AFTERNOON...
At 407 PM CDT, Doppler radar was tracking strong thunderstorms from
around Whiting to Oshkosh to New Holstein, moving southeast at 20
mph. Heavy rainfall and winds in excess of 30 mph will be possible
with these storms.
Locations impacted include...
Oshkosh, Stevens Point, Waupaca, Wautoma, Menasha, Berlin, Chilton,
Redgranite and Whiting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8931 4407 8960
4425 8960 4425 8993 4463 8960 4396 8765
4389 8770 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2107Z 297DEG 17KT 4443 8962
KieckbuschSpecial weather statement, Aug 5, 4:32 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Green Bay WI 432 PM CDT SAT AUG 5 2017 WIZ021-073-052230- Southern Marinette County WI-Northern Oconto County WI- 432 PM CDT SAT AUG 5 2017 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN MARINETTE COUNTY... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Crivitz, or 28 miles west of Menominee, moving southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pound, Beaver, Coleman and White Potato Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4518 8831 4528 8819 4515 8781 4502 8795 TIME...MOT...LOC 2131Z 299DEG 12KT 4520 8819 Kieckbusch
Special weather statement, Aug 5, 5:29 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
529 PM CDT SAT AUG 5 2017
WIZ073-074-052315-
Southern Oconto County WI-Southern Marinette County WI-
529 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND CENTRAL
OCONTO COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pound, or 15 miles west of Menominee, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oconto, Peshtigo, Harmony, Cullen and County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4494 8759 4494 8764 4489 8760 4490 8754
4484 8759 4484 8761 4478 8767 4480 8771
4487 8765 4492 8763 4493 8764 4493 8772
4491 8777 4486 8777 4485 8778 4501 8807
4516 8794 4503 8754
TIME...MOT...LOC 2228Z 301DEG 16KT 4505 8792
KieckbuschSpecial weather statement, Aug 5, 6:03 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Green Bay WI 603 PM CDT SAT AUG 5 2017 WIZ031-038-039-060000- Shawano WI-Outagamie WI-Brown WI- 603 PM CDT SAT AUG 5 2017 ...STRONG THUNDERSTORM MOVING TOWARD GREEN BAY... At 601 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Black Creek, or 17 miles southeast of Shawano, moving east at 20 mph. Wind gusts to 30 to 40 mph, heavy rainfall, pea size hail and lightningwill be possible with this storm. This strong thunderstorm will be near... Green Bay around 655 PM CDT. Bellevue Town around 700 PM CDT. Other locations impacted by this storm include Nichols, Anston, Briarton, Hofa Park, Rose Lawn, Kunesh, Chicago Corners, Pittsfield, Oneida and De Pere. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4451 8852 4468 8845 4462 8793 4436 8804 TIME...MOT...LOC 2301Z 286DEG 16KT 4458 8839 Kieckbusch
Special weather statement, Aug 5, 6:07 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 607 PM CDT SAT AUG 5 2017 WIZ031-038-039-060000- Shawano WI-Outagamie WI-Brown WI- 607 PM CDT SAT AUG 5 2017 ...SPECIAL WEATHER STATEMENT... At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Black Creek, or 18 miles west of Green Bay, moving east at 20 mph. Heavy rainfall, wind gusts to 30 to 40 mph, pea size hail and lightning will be possible with this storm. This strong thunderstorm will be near... Green Bay around 655 PM CDT. Bellevue Town around 700 PM CDT. Other locations impacted by this storm include Nichols, Anston, Briarton, Hofa Park, Rose Lawn, Kunesh, Chicago Corners, Pittsfield, Oneida and De Pere. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4451 8852 4468 8845 4462 8793 4436 8804 TIME...MOT...LOC 2306Z 286DEG 16KT 4457 8836 Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:26 PM CDT | Small Craft Advisory | GRB | 6 hr | |
| Aug 5, 4:11 PM CDT | Special Weather Statement | GRB | Calumet, Portage, Waushara, Winnebago | 79 min |
| Aug 5, 4:32 PM CDT | Special Weather Statement | GRB | Oconto | 58 min |
| Aug 5, 5:29 PM CDT | Special Weather Statement | GRB | Oconto | 46 min |
| Aug 5, 6:03 PM CDT | Special Weather Statement | GRB | Brown | 57 min |
| Aug 5, 6:24 PM CDT | Special Weather Statement | GRB | Brown | 51 min |
| Aug 5, 6:39 PM CDT | Special Weather Statement | GRB | Kewaunee | 36 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.